Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 6, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 10, 2004, 7:34 PM EDT for Broward County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2004, 7:34 PM EDT (23:34 UTC)
- Expired
- Apr 10, 2004, 8:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Broward County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 759 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
786 WUUS52 KMFL 102334 SVRMIA FLC011-110000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 734 PM EDT SAT APR 10 2004 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BROWARD COUNTY IN SOUTHEAST FLORIDA * UNTIL 800 PM EDT * AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED OVER CENTRAL BROWARD COUNTY...OR ABOUT 14 MILES WEST OF WESTON...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN IN... RURAL CENTRAL BROWARD COUNTY ALONG ALLIGATOR ALLEY THROUGH 800 PM EDT. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 2625 8069 2604 8062 2601 8044 2630 8045 $$ HANDEL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 5:00 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 10, 5:00 PM EDT, 2 hours 34 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 500 PM EDT SAT APR 10 2004 .UPDATE...SEA BREEZE SHOWING UP NICELY ON VISIBLE SATELLITE/MIAMI RADAR THIS AFTERNOOON. TEMPERATURES AROUND 90 DEGREES OVER THE INTERIOR ALONG WITH DEWPOINTS IN THE UPPER 60S TO NEAR 70 ACROSS THE FORECAST AREA. THIS RESULTS IN CAPE VALUES AROUND 2500 J/KG AS SOME SLIGHT MID LEVEL COOLING IS TAKING PLACE. RUC AND GFS POSITIONING OF UPPER LEVEL FEATURES IS IN QUESTION...AS THEY DONT MATCH UP VERY WELL WITH SATELLITE INTERPRETATION. THE MESOETA SEEMS TO HAVE A PRETTY GOOD HANDLE ON BOTH UPPER LEVEL AND LOW LEVEL FEATURES AT THIS MOMENT...AND THEREFORE PREFER ITS SOLUTION. EXPECT ISOLATED/SCATTERED THUNDERSTORMS TO DEVELOP SOMEWHERE FROM THE MICCOSUKEE RESERVATION TO CENTRAL PALM BEACH COUNTY WITHIN THE NEXT HOUR OR TWO. UPPER LEVEL WINDS OUT OF THE WEST MAY BRING A FEW OF THESE TOWARD THE METRO AREAS...WITH NORTHERN ZONES SEEING THE BEST PROBABILITY. WILL ISSUE UPDATE TO MENTION ISOLATED EVENING THUNDERSTORMS INTERIOR AND EAST COAST RATHER THAN JUST CURRENT MENTION OF ISOLATED SHOWERS. .PREVIOUS DISCUSSION...DRIER AIR MOVED OVER FROM THE WEST TODAY AS INDICATED IN THE GPSMET DATA. WE ARE IN THE PROCESS OF TURNING OUR LOW LEVEL FLOW AROUND TO THE SOUTHEAST WHICH SHOULD BE ESTABLISHED BY TOMORROW. THIS IS RESPONSE TO THE SURFACE LOW THAT IS DEVELOPING OVER THE SOUTHERN U. S. IT APPEARS THIS DEVELOPMENT WILL NOT ACTUALLY BECOME SIGNIFICANT UNTIL SUNDAY NIGHT. IN THE MEANTIME AFTER THE AFTERNOON HEATING STOPS TODAY ANY AFTERNOON CONVECTION WILL QUICKLY DISSIPATE SO WILL LEAVE OUT RAIN TONIGHT. WITH LIGHT WINDS AND STILL A LOT OF LOW LEVEL MOISTURE WE SHOULD HAVE SOME MORE FOG/SMOG TONIGHT. DESPITE TODAYS DRYING WE SHOULD HAVE ENOUGH MOISTURE AROUND IN THE LOWER LEVELS TOMORROW FOR A FEW AFTERNOON SHOWERS WITH THE EASTERLY FLOW FAVORING THE WESTERN ZONES. WITH MORE THAN ONE UPPER WAVE MOVING AROUND THE UPPER TROUGH OVER THE WESTERN U.S. IT WOULD APPEAR BY LATE SUNDAY NIGHT WE COULD HAVE A PRE-FRONTAL TROUGH MOVE INTO OUR ZONES AND ACROSS THEM DURING MONDAY. BY TUESDAY THE COLD FRONT THAT IS ASSOCIATED WITH THE FULLY DEVELOPED SURFACE LOW OVER THE EASTERN U.S. SHOULD MOVE THROUGH OUR ZONES. SO OUR FIRST THREAT OF RAIN WOULD BE WITH THE PRE-FRONTAL TROUGH ON MONDAY. THE UPPER SUPPORT IS NOT AS STRONG FOR THIS FEATURE SO THE PROBABILITIES WILL NOT BE AS HIGH. BY TUESDAY THE LOW LEVEL FORCING WITH THE COLD FRONT WILL BE GOOD AND SO WILL RAISE THE PROBABILITIES SINCE THIS IS THE FEATURE THAT WILL BE MORE LIKELY TO HAVE THE UPPER AIR ASSOCIATED WITH IT. AFTER THE COLD FRONT WE SHOULD REMAIN DRY THROUGH MOST OF THE REMAINDER OF THE FORECAST PERIOD. WE SHOULD SEE THE UPPER RIDGE BUILD TO OUR WEST AND THUS SUPPRESS ANY CHANCE OF CONVECTION. ALTHOUGH THE SURFACE RIDGE SHOULD MOVE INTO THE ATLANTIC BY FRIDAY AND WE WILL RETURN TO LOW LEVEL EASTERLY FLOW. THE DEEP MOISTURE SHOULD REMAIN IN THE ATLANTIC ASSOCIATED WITH THE UPPER TROUGH THAT HAS BEEN OVER THE WESTERN ATLANTIC FOR SEVERAL WEEKS. NORMALLY WE COULD EXPECT TO SEE SOME EAST COAST NIGHTTIME SHOWERS BY NEXT WEEKEND HOWEVER WILL WAIT TO SEE JUST HOW WELL ESTABLISHED THE SURFACE RIDGE BECOMES BEFORE ADDING THESE INTO THE EXTENDED. RELATIVELY COOL AIR BEHIND THIS COLD FRONT HOWEVER ITS TRAJECTORY OVER THE GULF OF MEXICO SHOULD HELP MODIFY IT SO WE WILL NOT FEEL ITS FULL EFFECT. && .MARINE...THE LAST OF THE GOOD BOATING WEATHER TONIGHT. THEN WITH THE INTENSIFICATION OF THE LOW SUNDAY THE WINDS WILL SLOWLY INCREASE THROUGHOUT THE DAY. AFTER THAT WE SHOULD EITHER BE IN EXERCISE CAUTION OR SMALL CRAFT CONDITIONS THROUGH MOST OF NEXT WEEK IN ASSOCIATION WITH EITHER THE COLD FRONT OR THE STRONG SURFACE HIGH. && .FIRE WEATHER...NO HIGHLIGHTS WITH DEW POINTS REMAINING IN THE MID 60S TO LOWER 70S RANGE THROUGH THE SHORT TERM. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 71 85 75 84 / 20 10 00 50 FORT LAUDERDALE 71 86 74 87 / 20 10 00 50 MIAMI 72 87 74 88 / 20 10 00 50 NAPLES 72 86 71 83 / 20 10 20 50 && .MFL WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 10, 11:45 AM EDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 1145 AM EDT SAT APR 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA FLZ068-072-074-102100- BROWARD METROPOLITAN-DADE METROPOLITAN-PALM BEACH EASTERN- 1145 AM EDT SAT APR 10 2004 .DAY ONE...THIS AFTERNOON. ...SCATTERED THUNDERSTORMS THIS AFTERNOON... SCATTERED THUNDERSTORMS SHOULD DEVELOP THIS AFTERNOON OVER THE EAST COAST METRO REGIONS OF SOUTH FLORIDA...DUE TO THE COMBINATIONS OF AN WEAK LOW LEVEL TROUGH OVER LAKE OKEECHOBEE REGION...AND THE DEVELOPMENT OF THE EAST COAST SEA BREEZE. A FEW OF THE THUNDERSTORMS COULD BE STRONG LATE THIS AFTERNOON OR EARLY EVENING WHERE THE EAST AND WEST COAST SEA BREEZES COLLIED. ANY THUNDERSTORM THAT DOES BECOME STRONG WILL HAVE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...HEAVY RAINFALL...WIND GUSTS UP TO 50 MPH...AND SMALL HAIL. IF YOU SEE LIGHTNING OR HEAR THUNDER MOVE INTO A STURDY BUILDING UNTIL THE STORMS HAVE PASS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE NORTHERN GULF OF MEXICO AND DEEP SOUTH THROUGH SUNDAY...PUSHING A COLD FRONT INTO FLORIDA EARLY NEXT WEEK. MOIST...UNSTABLE AIR AHEAD OF THE COLD FRONT WILL INCREASE THE CHANCES FOR STRONG THUNDERSTORMS OVER SOUTH FLORIDA MONDAY THROUGH TUESDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. FLZ063-066-067-070-071-073-102100- EASTERN COLLIER-GLADES-HENDRY-PALM BEACH WESTERN-WESTERN BROWARD- WESTERN DADE- 1145 AM EDT SAT APR 10 2004 .DAY ONE...THIS AFTERNOON ...ISOLATED THUNDERSTORMS THIS AFTERNOON... ISOLATED THUNDERSTORMS SHOULD DEVELOP THIS AFTERNOON OVER THE INTERIOR REGIONS OF SOUTH FLORIDA BEFORE DISSIPATING THIS EVENING...DUE TO THE COMBINATIONS OF AN WEAK LOW LEVEL TROUGH OVER LAKE OKEECHOBEE REGION...AND THE DEVELOPMENT OF THE WEST COAST SEA BREEZE. ANY THUNDERSTORMS THAT DO DEVELOP WILL HAVE CLOUD TO GROUND LIGHTNING STRIKES...WIND GUSTS UP TO AROUND 30 MPH...AND BRIEF HEAVY RAINFALL. IF YOU SEE LIGHTNING OR HEAR THUNDER MOVE INTO A STURDY BUILDING UNTIL THE STORMS HAVE PASS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE NORTHERN GULF OF MEXICO AND DEEP SOUTH THROUGH SUNDAY...PUSHING A COLD FRONT INTO FLORIDA EARLY NEXT WEEK. MOIST...UNSTABLE AIR AHEAD OF THE COLD FRONT WILL INCREASE THE CHANCES FOR STRONG THUNDERSTORMS OVER SOUTH FLORIDA MONDAY THROUGH TUESDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. FLZ069-075-0102100- MAINLAND MONROE-WESTERN COLLIER- 1145 AM EDT SAT APR 10 2004 .DAY ONE...THIS AFTERNOON NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE NORTHERN GULF OF MEXICO AND DEEP SOUTH THROUGH SUNDAY...PUSHING A COLD FRONT INTO FLORIDA EARLY NEXT WEEK. MOIST...UNSTABLE AIR AHEAD OF THE COLD FRONT WILL INCREASE THE CHANCES FOR STRONG THUNDERSTORMS OVER SOUTH FLORIDA MONDAY THROUGH TUESDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 9:13 PM EDT | Special Marine Warning | MFL | 92 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.